Alert archive / Washington / Gale Warnings in 2012
Gale Warning 60, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Sep 9, 2012, 4:29 PM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2012, 4:29 PM PDT (23:29 UTC)
- Expired
- Sep 10, 2012, 6:00 AM PDT
- In force
- 14 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
028 WHUS76 KSEW 092329 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 429 PM PDT SUN SEP 9 2012 PZZ131-132-100730- /O.UPG.KSEW.SC.Y.1078.000000T0000Z-120910T1800Z/ /O.NEW.KSEW.GL.W.0060.120909T2329Z-120910T1300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 429 PM PDT SUN SEP 9 2012 ...GALE WARNING IN EFFECT UNTIL 6 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM PDT MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND AND WAVES...W WIND 25 TO 35 KNOTS. WIND WAVES 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-156-170-173-176-100730- /O.CON.KSEW.SC.Y.1078.000000T0000Z-120910T1300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 429 PM PDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * WIND AND WAVES...S WIND 15 TO 25 KT BECOMING NW. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-100730- /O.CON.KSEW.SC.Y.1078.000000T0000Z-120910T1300Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 429 PM PDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * WIND AND WAVES...S WIND 15 TO 25 KT BECOMING SW. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-100730- /O.CON.KSEW.SC.Y.1078.000000T0000Z-120910T1300Z/ ADMIRALTY INLET- 429 PM PDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * WIND AND WAVES...S WIND 15 TO 25 KT BECOMING NW. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-100730- /O.CON.KSEW.SC.Y.1078.000000T0000Z-120910T1300Z/ PUGET SOUND AND HOOD CANAL- 429 PM PDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * WIND AND WAVES...S WIND 15 TO 25 KT. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
898 WHUS76 KSEW 100354 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 854 PM PDT SUN SEP 9 2012 PZZ131-132-101200- /O.CON.KSEW.GL.W.0060.000000T0000Z-120910T1300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 854 PM PDT SUN SEP 9 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * WIND AND WAVES...W WIND 25 TO 35 KNOTS. WIND WAVES 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-156-170-173-176-101200- /O.CON.KSEW.SC.Y.1078.000000T0000Z-120910T1300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 854 PM PDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * WIND AND WAVES...S WIND 15 TO 25 KT BECOMING NW. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-101200- /O.CON.KSEW.SC.Y.1078.000000T0000Z-120910T1300Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 854 PM PDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * WIND AND WAVES...S WIND 15 TO 25 KT BECOMING SW. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-101200- /O.CON.KSEW.SC.Y.1078.000000T0000Z-120910T1300Z/ ADMIRALTY INLET- 854 PM PDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * WIND AND WAVES...WINDS BECOMING NORTHWEST 15 TO 25 KNOTS AFTER MIDNIGHT. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-101200- /O.CON.KSEW.SC.Y.1078.000000T0000Z-120910T1300Z/ PUGET SOUND AND HOOD CANAL- 854 PM PDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * WIND AND WAVES...S WIND 15 TO 25 KT. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Sep 9, 3:08 PM PDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 9, 3:08 PM PDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
308 PM PDT SAT SEP 9 2012
.SYNOPSIS...A COLD FRONT WILL BRING RAIN TO WESTERN WASHINGTON
TONIGHT. AN UPPER LEVEL TROUGH WILL CROSS THE AREA MONDAY FOR MOSTLY
CLOUDY SKIES AND A CHANCE OF SHOWERS. AN UPPER LEVEL RIDGE BUILDING
OFFSHORE WILL BEGIN DRYING THE AIR MASS ON TUESDAY WITH CLEARING IN
THE AFTERNOON. THE STRONG UPPER LEVEL RIDGE WILL MOVE OVER THE AREA
WEDNESDAY BRINGING SUNNY AND WARM WEATHER. HIGH PRESSURE WILL
CONTINUE OVER THE AREA INTO NEXT WEEKEND.
&&
.SHORT TERM...THE LOWER AIR MASS OVER W WA REMAINED MOIST AND MOSTLY
CLOUDY TODAY AFTER LAST NIGHTS MARINE PUSH. THE APPROACHING COLD
FRONT HAD REACHED THE WA OFFSHORE WATERS THIS AFTERNOON WITH THE
BACK EDGE ALREADY TO 128W AT 2 PM...AND THE VERY USEFUL AND WAY COOL
COASTAL RADAR SHOWING THE LEADING EDGE OF THE PRECIP 70 MILES
OFFSHORE. THE 18Z NAM SEEMS TO HAVE A GOOD FEEL FOR THE TIMING OF
THE PRECIP...BRINGING RAIN TO THE COAST AFTER 5 PM WITH RAIN HOLDING
OFF OVER PUGET SOUND UNTIL AFTER 11 PM. THE COLD FRONT WILL ZIP
THROUGH LATE TONIGHT AND WILL BE OVER THE CASCADES BY 5 AM.
THERE IS A PRETTY GOOD CHANCE THAT MEASURABLE RAIN WILL FALL AT KSEA
JUST BEFORE THE END OF THE CALENDAR DAY TODAY...MIDNIGHT PST...SO
ODDS ARE THE DRY STREAK WILL STOP AT 48 DAYS IN THE NUMBER 2 SPOT.
THE COOL UPPER LEVEL TROUGH DRIVING THE COLD FRONT WILL CROSS W WA
ON MONDAY. ENOUGH LOW LEVEL MOISTURE COMBINED WITH STRONG ENOUGH
UPWARD MOTION FROM THE TROUGH WILL KEEP A CHANCE OF SHOWERS GOING
THROUGH THE DAY. MODELS SHOW A CONVERGENCE ZONE PATTERN OVER CENTRAL
AND NORTH PUGET SOUND BUT NEITHER THE NAM NOR WRF-GFS GENERATE MUCH
PRECIP. POPS WERE KEPT SLIGHTLY HIGHER OVER PUGET SOUND REGARDLESS.
THE COLD AIR WITH THE TROUGH WILL KEEP MAX TEMPS MONDAY IN THE LOWER
TO MID 60S.
THE UPPER LEVEL TROUGH MOVES EAST OF THE AREA MONDAY NIGHT AND
TUESDAY. THE CHANCE OF SHOWERS WILL BE RESTRICTED TO THE CASCADES
MONDAY NIGHT...WITH DRY CONDITIONS TUESDAY. NW FLOW ALOFT WILL
GRADUALLY DRY THE AIR MASS...SO AFTER MORNING CLOUDS TUESDAY
MORNING...CLEARING WILL OCCUR TUESDAY AFTERNOON. THE AIR MASS WILL
BE SLOWER TO WARM UP WITH MAX TEMPS STILL STUCK IN THE 60S. MOSTLY
CLEAR SKIES TUESDAY EVENING COMBINED WITH THE STILL SOMEWHAT COOL
AIR MASS WILL DROP LOWS INTO THE UPPER 30S IN THE COLDEST SPOTS
WEDNESDAY MORNING. MOST AREAS WILL BE SOMEWHERE IN THE 40S.
A STRONG UPPER LEVEL RIDGE BUILDING OFFSHORE ON TUESDAY WILL BEGIN
MOVING OVERHEAD ON WEDNESDAY...WITH 500 MB HEIGHTS GETTING UP TO
5850 METERS OVER KSEA IN THE AFTERNOON. SKIES WILL BE CLEAR...BUT
WITH LOW LEVEL FLOW STILL N-NE...MAX TEMPS WILL ONLY WARM UP BACK TO
ABOUT NORMAL. KAM
.LONG TERM...GFS/ECMWF AGREE THAT E-NE LOW LEVEL OFFSHORE FLOW WILL
DEVELOP WEDNESDAY EVENING WITH A THERMALLY INDUCED SURFACE TROUGH
FORMING ALONG THE COAST. THE UPPER LEVEL RIDGE AXIS WILL BE
OVERHEAD. THE THERMAL TROUGH WILL HANG AROUND W OF THE CASCADES
THROUGH FRIDAY FOR A COUPLE OF SUNNY AND WARMER THAN NORMAL DAYS.
HIGHS SHOULD GET UP INTO THE 80S IN SOME AREAS.
NEXT WEEKEND PROBABLY WILL NOT BE QUITE AS WARM. BOTH GFS/ECMWF
SHIFT TO AT LEAST WEAK ONSHORE FLOW...WHICH WILL BEGIN A MODEST
COOLING TREND AND LIKELY BRING LOW LEVEL MOISTURE INLAND. THE 12Z
ECMWF SOLUTION SLEWED A BIT FROM PREVIOUS RUNS AND NOW SHOWS A
COMPACT DEEP LOW CROSSING B.C. ON SATURDAY AND DIVING SE ACROSS E WA
ON SUNDAY. THIS MIGHT DRIVE A WEAK FRONT ACROSS THE AREA NEXT
WEEKEND BUT CERTAINLY COOL THINGS MORE THAN EXPECTED. JUST ONE RUN
AT DAY 6-7 IS NOT ENOUGH TO SLEW THE FORECAST TOO...BUT THIS WILL BE
WATCHED. KAM
&&
.AVIATION...A COLD FRONT WILL CROSS WESTERN WASHINGTON TONIGHT
BRINGING LOW CLOUDS AND LIGHT RAIN TO THE REGION. THE COAST IS
ALREADY SEEING -RA AHEAD OF THE FRONT /WHICH IS NOW CROSSING
CENTRAL VANCOUVER ISLAND/. RAIN WILL INCREASE ALONG THE COAST
03-06Z...WITH RAIN DEVELOPING IN THE INTERIOR BY 06-09Z AS THIS
FRONT MOVES INLAND. CIGS WILL LIKELY LOWER TO MVFR RANGE IN -RA.
SHOWERS WILL MAINLY AFFECT THE COAST AND CASCADES AFTER 12Z. THE
FLOW WILL REMAIN ONSHORE MON AFTERNOON AND EVENING. 33
KSEA...BKN-OVC CIGS 3000-5000 FT THIS EVENING WITH SOUTHERLY WINDS
AT THE SURFACE NEAR 10KT. A COLD FRONT WILL BRING LIGHT RAIN AND
MVFR CEILINGS TONIGHT 06-09Z. 33
&&
.MARINE...SOUTHERLY FLOW WILL INCREASE ACROSS WESTERN WA THIS
EVENING AS A COLD FRONT ADVANCES SE FROM VANCOUVER ISLAND. WINDS
WILL FLIP TO W/NW BEHIND THE FRONT WITH STRONG ONSHORE FLOW
EXPECTED. FROPA TIMING IS AROUND 03-06Z COAST AND 06-09Z INTERIOR.
MODELS INDICATE MOST ZONES WILL EXPERIENCE SMALL CRAFT ADVISORY
WINDS WITH THIS FEATURE. ONSHORE FLOW WILL CONTINUE THROUGH TUES AS
HIGH PRES BUILDS OVER THE COASTAL WATERS. THE FLOW WILL FLIP BACK TO
OFFSHORE WED NIGHT OR THU AS AN INVERTED SURFACE TROUGH FORMS ALONG
THE COAST. 33
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY COASTAL WATERS...CENTRAL/EAST STRAIT OF
JUAN DE FUCA...ADMIRALTY INLET...NORTHERN INLAND WATERS...PUGET
SOUND AND HOOD CANAL.
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:04 PM PDT | Gale Warning | SEW | 7 hr | |
| Sep 8, 7:04 PM PDT | Small Craft Advisory | SEW | 7 hr | |
| Sep 9, 9:04 AM PDT | Small Craft Advisory | SEW | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.